Topologically Invertible Elements and Topological Spectrum

Volume 54 / 2006

Mati Abel, Wiesław Żelazko Bulletin Polish Acad. Sci. Math. 54 (2006), 257-271 MSC: Primary 46H05; Secondary 46H20. DOI: 10.4064/ba54-3-7


Properties of topologically invertible elements and the topological spectrum of elements in unital semitopological algebras are studied. It is shown that the inversion $x\mapsto x^{-1}$ is continuous in every invertive Fréchet algebra, and singly generated unital semitopological algebras have continuous characters if and only if the topological spectrum of the generator is non-empty. Several open problems are presented.


  • Mati AbelInstitute of Pure Mathematics
    University of Tartu
    Liivi 2-614, 50409 Tartu, Estonia
  • Wiesław ŻelazkoInstitute of Mathematics
    Polish Academy of Sciences
    P.O. Box 137, Śniadeckich 8
    00-956 Warszawa, Poland

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image